MAUDE Adverse Event Report: BIOMET UK LTD. OXF TRL BRG W/SLOTS MED 3MM; BMET GENERAL KNEE INSTRUMENTS

BIOMET UK LTD. OXF TRL BRG W/SLOTS MED 3MM; BMET GENERAL KNEE INSTRUMENTS
Model Number N/A
Medical Device Problem Codes Fracture (1260); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/10/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Initial report.The product has been requested to be returned to zimmer biomet for investigation.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
Dr.(b)(6) was trailing the 3mm poly trial bearing at the end of the case.He put the knee in a full range of motion.He then used the bearing trial removal tool to take out the trial.While removing it the trial broke.
 
Event or Problem Description
Dr.(b)(6) was trialing the 3mm poly trial bearing at the end of the case.He put the knee in a full range of motion.He then used the bearing trial removal tool to take out the trial.While removing it the trial broke.
 
Additional Manufacturer Narrative
(b)(4).This final report is being submitted to relay additional information.Complaint summary: as the product has not been received, the investigation was limited to the information provided; a review of device history records and complaint history.In addition, we have not been provided with any supporting documentation which could provide additional information.A review of the manufacturing history records confirms no abnormalities or deviations reported.A review of the complaint database over the last 3 years has found 9 complaints reported with the item.Without the opportunity to examine the complaint product, root cause cannot be determined due to insufficient information.If any additional information becomes available, then the complaint will be reopened and investigated thoroughly.Capa: no corrective or preventive action required at this time.If any further information is found which would change or alter any conclusions or information, a supplemental will be submitted accordingly.Zimmer biomet will continue to monitor for trends.H3 other text : device not returned.
 
Additional Manufacturer Narrative
(b)(4).This final report is being submitted to relay supplemental information.Complaint summary: visual inspection of returned product confirms the reported event (instrument fracture).The trial bearing shows signs of wear in line with use during its time in the field (approximately 11 years).The dimensional check was not conducted as the product was damaged on return and this has no impact on the reported event.A review of manufacturing history records confirms no abnormalities or deviations were reported.The dhr review showed that all released products are according to specifications valid at the time of production.The device is used for treatment.A compatibility review was not applicable to this evaluation.Complaint history review for 32-422703 identified eight (8) previous complaints.Medical records/radiographs are not applicable to this evaluation.The likely condition of the device when it left zimmer biomet is conforming to the specification.The definitive root cause of the reported event cannot be determined with the information provided, however, wear and tear and end of lifespan are likely to be contributing factors.No corrective actions, preventive actions, or field actions resulted after the investigation of this event.If any additional information is discovered or received that may adjust any conclusions or data, a supplemental report will be rendered accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported, that: dr (b)(6) was trialling the 3mm poly trial bearing at the end of the case.He put the knee in a full range of motion.He then used the bearing trial removal tool to take out the trial, while removing it the trial broke.

Brand Name
OXF TRL BRG W/SLOTS MED 3MM
Common Device Name
BMET GENERAL KNEE INSTRUMENTS
Manufacturer (Section D)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK  CF31 3XA
Manufacturer (Section G)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK   CF31 3XA
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key12116234
Report Number3002806535-2021-00294
Device Sequence Number4429610
Product Code NRA
UDI-Device Identifier05019279346813
UDI-Public05019279346813
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P010014
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number32-422703
Device Lot Number351100
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/21/2021
Supplement Date Received by Manufacturer08/19/2021
05/12/2022
Initial Report FDA Received Date07/05/2021
Supplement Report FDA Received Date08/19/2021
05/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/01/2011
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Patient SexFemale